EconPapers    
Economics at your fingertips  
 

PANEL DATA MODELS WITH FINITE NUMBER OF MULTIPLE EQUILIBRIA

Jinyong Hahn and Hyungsik Moon ()

Econometric Theory, 2010, vol. 26, issue 03, 863-881

Abstract: We study a nonlinear panel data model in which the fixed effects are assumed to have finite support. The fixed effects estimator is known to have the incidental parameters problem. We contribute to the literature by making a qualitative observation that the incidental parameters problem in this model may not be not as severe as in the conventional case. Because fixed effects have finite support, the probability of correctly identifying the fixed effect converges to one even when the cross sectional dimension grows as fast as some exponential function of the time dimension. As a consequence, the finite sample bias of the fixed effects estimator is expected to be small.

Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (8) Track citations by RSS feed

Downloads: (external link)
https://journals.cambridge.org/abstract_S0266466609990132 link to article abstract page (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cup:etheor:v:26:y:2010:i:03:p:863-881_99

Access Statistics for this article

More articles in Econometric Theory from Cambridge University Press Cambridge University Press, UPH, Shaftesbury Road, Cambridge CB2 8BS UK.
Bibliographic data for series maintained by Keith Waters ().

 
Page updated 2019-09-02
Handle: RePEc:cup:etheor:v:26:y:2010:i:03:p:863-881_99